Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS Binghamton, NY

April 25, 2011Chemung County, Tioga County, New York; Bradford County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Apr 25, 2011, 10:14 PM EDT for Chemung County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 10:14 PM EDT (02:14 UTC)
Expired
Apr 26, 2011, 2:07 AM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Chemung County, NY, Tioga County, NY, Bradford County, PA

The radar

The Binghamton radar (KBGM), 41 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 10:50 PM EDTFLASH FLOODWest Burlington, PAFLOODING ALONG ROUTE 6 IN WEST BURLINGTON.
Apr 25, 11:00 PM EDTFLASH FLOODTroy, PAWETONA ROAD CLOSED DUE TO EXTENSIVE FLASH FLOODING. ROUTE 6 IN TRY ALSO CLOSED DUE TO FLASH FLOODING.
Apr 25, 11:30 PM EDTFLASH FLOODWysox, PAFLOODING ALONG ROUTE 6 IN WYSOX. PENN DOT REPORTS FLOODING IN NUMEROUS LOCATIONS IN BRADFORD COUNTY WITH DEBRIS WASHED ON ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WGUS51 KBGM 260214
FFWBGM
NYC015-107-PAC015-260815-
/O.NEW.KBGM.FF.W.0011.110426T0214Z-110426T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1014 PM EDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEMUNG COUNTY IN CENTRAL NEW YORK...
  TIOGA COUNTY IN CENTRAL NEW YORK...
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 415 AM EDT TUESDAY

* AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANTON...
  MONROETON...SAYRE...TOWANDA...TROY...WYALUSING...WYSOX...CHEMUNG...
  APALACHIN...CANDOR...ELMIRA...HORSEHEADS...NEWARK VALLEY...
  NICHOLS...OWEGO...SPENCER AND WAVERLY.

A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS THE AREA
THROUGH 11 PM. RAINFALL AMOUNTS OF UP TO AN INCH WILL BE ENOUGH TO 
CAUSE RAPID FLOODING OF STREAMS... CREEKS AND POOR DRAINAGE AREAS. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL 
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4224 7689 4227 7673 4225 7672 4224 7664
      4228 7661 4226 7642 4232 7641 4230 7625
      4234 7624 4235 7613 4212 7611 4200 7614
      4200 7615 4187 7614 4165 7617 4165 7620
      4155 7622 4159 7687 4176 7691

$$

MSE
3 follow-up statements
949 
WGUS71 KBGM 260340
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1140 PM EDT MON APR 25 2011

NYC015-260347-
/O.CAN.KBGM.FF.W.0011.000000T0000Z-110426T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEMUNG NY-
1140 PM EDT MON APR 25 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHEMUNG COUNTY...

HEAVY RAIN HAS MOVED EAST OF CHEMUNG COUNTY. THEREFORE... THE 
WARNING HAS BEEN CANCELLED. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4200 7690 4199 7653 4227 7654 4226 7642
      4232 7641 4230 7625 4234 7624 4235 7613
      4212 7611 4199 7615 4187 7614 4165 7617
      4165 7620 4155 7622 4159 7687 4176 7691

$$

NYC107-PAC015-260815-
/O.CON.KBGM.FF.W.0011.000000T0000Z-110426T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIOGA NY-BRADFORD PA-
1140 PM EDT MON APR 25 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR
BRADFORD AND TIOGA COUNTIES...

AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANTON...
  MONROETON...SAYRE...TOWANDA...TROY...WYALUSING...WYSOX...
  APALACHIN...CANDOR...NEWARK VALLEY...NICHOLS...OWEGO AND SPENCER.

THE HEAVIEST RAIN HAS MOVED EAST OF THE WARNING AREA. LIGHT RAIN 
WILL TAPER SCATTERED SHOWERS THROUGH MIDNIGHT. HOWEVER... SOME ROADS 
HAVE BEEN FLOODED. MOTORISTS ARE URGED TO USE CAUTION TONIGHT. FLOOD 
WATERS CAN BE DIFFICULT TO SEE AT NIGHT. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4200 7690 4199 7653 4227 7654 4226 7642
      4232 7641 4230 7625 4234 7624 4235 7613
      4212 7611 4199 7615 4187 7614 4165 7617
      4165 7620 4155 7622 4159 7687 4176 7691

$$

MSE
866 
WGUS71 KBGM 260436
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1236 AM EDT TUE APR 26 2011

NYC107-260439-
/O.CAN.KBGM.FF.W.0011.000000T0000Z-110426T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIOGA NY-
1236 AM EDT TUE APR 26 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TIOGA COUNTY...

HEAVY RAIN HAS ENDED IN TIOGA COUNTY. THEREFORE... THE WARNING HAS 
BEEN CANCELED. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4200 7690 4199 7653 4200 7653 4200 7615
      4187 7614 4165 7617 4165 7620 4155 7622
      4159 7687 4176 7691

$$

PAC015-260815-
/O.CON.KBGM.FF.W.0011.000000T0000Z-110426T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRADFORD PA-
1236 AM EDT TUE APR 26 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR
BRADFORD COUNTY...

AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT HEAVY RAIN HAS ENDED ACROSS THE AREA... HOWEVER SOME FLOODING 
CONTINUES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANTON...
  MONROETON...SAYRE...TOWANDA...TROY...WYALUSING AND WYSOX.

HEAVY RAINS HAVE ENDED IN BRADFORD COUNTY. HOWEVER... OFFICIALS 
REPORT SOME FLOODING AND DEBRIS ON AREA ROADWAYS. SPECIFICALLY 
FLOODING IS REPORTED ON ROUTE 6 IN WYSOX AND WEST BURLINGTON. 
THEREFORE... THE FLASH FLOOD WARNING CONTINUES. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4200 7690 4199 7653 4200 7653 4200 7615
      4187 7614 4165 7617 4165 7620 4155 7622
      4159 7687 4176 7691

$$

MSE
634 
WGUS71 KBGM 260607
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 AM EDT TUE APR 26 2011

PAC015-260617-
/O.CAN.KBGM.FF.W.0011.000000T0000Z-110426T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRADFORD PA-
207 AM EDT TUE APR 26 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BRADFORD COUNTY...

THE THREAT FOR FLASH FLOODING HAS ENDED AS HEAVY RAIN HAS COME TO AN 
END. THOUGH SOME WATER MAY LINGER IN LOW-LYING AREAS, SIGNIFICANT 
FLOODING IS NOT ANTICIPATED THE REMAINDER OF THE NIGHT. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4200 7690 4199 7653 4200 7653 4200 7615
      4187 7614 4165 7617 4165 7620 4155 7622
      4159 7687 4176 7691

$$

PVN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 9:43 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 25, 9:43 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
943 PM EDT MON APR 25 2011

.SYNOPSIS...
A SLOW MOVING WARM FRONT WILL SLOWLY MOVE THROUGH THE REGION
TONIGHT...ACCOMPANIED BY SHOWERS...ALONG WITH A FEW THUNDERSTORMS.
A WARMER AND RELATIVELY MOIST AIR MASS WILL COVER THE AREA TUESDAY
AND WEDNESDAY...WITH HIT AND MISS SHOWERS AND THUNDERSTORMS
ANTICIPATED.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE AT 0135Z... THUNDERSTORMS HAVE DEVELOPED ALONG A WARM FRONT
THAT IS STILL NEAR THE NY/PA BORDER. WITH MODERATE INSTABILITY AND
PLENTIFUL MOISTURE, SOME HAVE GONE SEVERE, WITH HAIL BEING THE MAIN
THREAT. ANOTHER LINE OF SHOWERS IS BEGINNING TO MOVE ACROSS THE
WESTERN PORTION OF THE CWA AND WILL CONTINUE TO MOVE ACROSS THE
CENTRAL PORTION THROUGH THE OVERNIGHT HOURS. IN BRADFORD COUNTY,
SEVERAL THUNDERSTORMS HAVE ALREADY DUMPED NEARLY AN INCH OF RAIN
WITHIN A FEW HOURS. GIVEN THE NEXT LINE OF SHOWERS THAT WILL MOVE
ACROSS, HAVE HOISTED A FLOOD WATCH. MOST OF THE RAIN SHOULD PUSH
OFF TO THE NORTH AND EAST BY SUNRISE.

PREVIOUS DISCUSSION...WARM FRONT HAS PROGRESSED INTO THE NORTHERN TIER OF PA.
RAPID CLEARING IN THE WARMER AIR MASS WILL PUSH TEMPS INTO THE MID
70S OVER THE NEXT FEW HOURS OVER THE FAR SOUTHERN FA. THE SOUTHERN
TIER OF NY COULD MAKE A RUN AT THE UPPER 60S OR 70F AS A FEW
BREAKS IN THE CLOUDS ARE EXPECTED AS FAR NORTH AS KBGM.

LATEST HRRR REFLECTIVITY FORECAST IS IN AGREEMENT WITH OUR GENERAL
THINKING THAT ISOLATED CONVECTION WILL FIRE OVER NORTHERN AND
CENTRAL PA BY 20-21Z...IN THE MORE UNSTABLE AIR. FORECAST MAX
TEMPS WILL RESULT IN CAPES APPROACHING 500-800 J/KG. WITH PLENTY
OF ATMOSPHERIC TURNING (0-3KM BULK SHEAR ABOVE 60KTS), ANY
CONVECTION WHICH FORMS WILL HAVE THE POTENTIAL TO ORGANIZE ITSELF
INTO ROTATING SUPER CELLS. AN ISOLATED TORNADO THREAT EXISTS OVER
CENTRAL PA, AND POTENTIALLY OUR SOUTHERN MOST ZONES.

HRRR ALSO IS SUGGESTIVE OF A SQUALL LINE MOVING THROUGH THE SOUTHERN
TIER OF NY AND NORTHEASTERN PA TOWARD SUNSET, AHEAD OF APPROACHING
SHORT WAVE. THIS APPEARS OVERDONE, AND I DON'T SEE ANY UPSTREAM
EVIDENCE OF THIS FORMATION. BUT WE WILL KEEP A CLOSE EYE ON
DEVELOPMENT AS WE DO HAVE PARAMETERS IN THE WARM SECTOR CONDUCIVE
TO ISOLATED SEVERE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
UPDATED AS OF 330 PM... SFC WARM FRONTAL BOUNDARY IS EXPECTED TO
LIE ACROSS UPSTATE NY AND NRN NEW ENGLAND TUE THROUGH WED. THE
BEST ISEN LIFT AND 850 MB CONVERGENCE SHOULD THUS RESIDE N OF OUR
CWA...WITH THE MOST WIDESPREAD PCPN COVERAGE THERE.

CNTRL NY/NE PA SHOULD BE SOLIDLY IN THE WARM SECTOR...WITH A
WARMER MORE UNSTABLE AMS LIKELY MAKING IT ALL THE WAY TO THE NRN
FINGER LAKES/MOHAWK VLY/SRN TUG HILL ZONES BY MIDDAY TUE. BUFKIT
PROFILES FROM TUE AFTN ALL THE WAY THROUGH MUCH OF WED DISPLAY ML
CAPES OF 500-1000 J/KG...OCCASIONALLY UP TO 1200-1300 DURING PEAK
HEATING EACH DAY...ALG WITH FAIRLY STG DEEP-LAYERED SHEAR.
HOWEVER...THE MAIN QUESTION THIS PD IS WILL WE HAVE A TRIGGERING
MECHANISM? THE LATEST NAM/GFS/SREF OUTPUT HINTS AT THE PASSAGE OF
AN UPPER-LVL WAVE TUE AFTN INTO THE EVE (ALTHOUGH THE MOST ROBUST
PART OF THE WAVE STAYS TO OUR W IN THE OH VLY)...AND PERHAPS
ANOTHER ONE WED AFTN. GIVEN THE BROAD FAST SWLY FLOW ALOFT...AND
THE POTENTIAL FOR MCV FORMATION...THESE WAVES WILL BE DIFFICULT TO
DECIPHER OR TIME THIS FAR OUT. FOR NOW...WE'LL STICK WITH
SCATTERED VERBIAGE THROUGH WED EVE.

LATER WED NIGHT THROUGH THU...THE MAIN LARGE-SCALE TROUGH AND
ASSOCD COLD FRONT IS PROGGED TO MOVE THROUGH THE REGION FROM W TO
E. THERE REMAIN MODEL TIMING DIFFERENCES...WITH THE GFS FASTER TO
BRING IN MORE WIDESPREAD SHRA/TSRA AFTER 06Z THU...WHILE THE NAM
HOLDS IT OFF UNTIL 12-18Z. FOR NOW...WE'LL LEAN TOWARDS THE FASTER
GFS SCENARIO. GIVEN DEEP SRLY FLOW AHEAD OF THE FRONT...COOLING
ALOFT FROM THE APPROACHING UPPER TROUGH...AND DECENT WIND
FIELDS...A BAND OF +SHRA...AND PERHAPS STG TSTMS IS ENTIRELY
POSSIBLE. WE'LL HAVE LIKELY POPS FOR NOW.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOPRES SYSTEM WL BE DEPARTING THE NERN U.S. AT THE START OF THE LONG
TERM. CDFNT WL BE OFF THE ERN SEABOARD BY 12Z FRIDAY WITH SOME CLDR
AIR FILTERING INTO THE REGION. H8 TEMPS DROP BLO 0C DRG THE DAY.
EXPECT TEMPS ON FRIDAY TO WARM INTO THE 50S THO BLO NORMAL AND WELL
BLO DAYTIME HIGHS FM THE PREVIOUS DAY AS NW FLOW AND SOME WRAP-ARND
MOISTURE RMN IN PLACE.

HIPRES MVS IN FOR THE WEEKEND WITH UL RIDGE AXIS OVR THE AREA LATE
IN THE WEEKEND WITH 570DM HGTS BUILDING SAT NGT. MED RANGE MODELS
ARE IN GOOD AGREEMENT THRU ABOUT 00Z SUN BFR SOLNS BEGIN TO DIVERGE.
THE 12Z EC IS MOST AMPLIFIED WITH A 580 RIDGE OVR THE CWA BY THE END
OF THE LONG TERM PD. BOTH THE CMC/GFS HV RIDGE OVR REGION THRU 12Z
SUN BUT QUICKLY BREAK THIS DOWN AS A STRONG UL LOW TRAVERSES THE WRN
GREAT LKS AFT THIS TIME. HGTS LOWER THRU THE END OF THE LONG TERM
WITH NEXT BATCH OF RAIN/CDFNT MVG THRU SUN/SUN NGT. IN CONTRAST,
LATEST EC BRINGS A WMFNT INTO THE AREA LATE IN THE PD WITH INITIAL
CHC FOR POPS ON SUNDAY AS THE BNDRY APPCHS. FROPA PROGGED TO HOLD
OFF UNTIL SOMETIME DRG THE DAY MONDAY. THIS IS IN GOOD AGREEMENT
WITH HPC GUIDANCE AND HV FOLLOWED FOR THE END OF THE LONG TERM. MAY
SEE SOME THUNDER LATE IN THE PD AS SHOWALTERS FCST TO GO NEGATIVE.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
WARM AND MOIST AIRMASS WITH WARM FRONT NR THE NY/PA BORDER WILL
LEAD TO COMPLICATED TAF FCST NEXT 24 HRS. VFR CONDITIONS PERSIST
SOUTH OF THE WARM FRONT AT KAVP AND WILL LIKELY REMAIN PREDOMINANT
THRU 00Z WED. MAY SEE SOME BRIEF MVFR VSBYS OVERNIGHT IN HUMID
AIRMASS WITH VSBYS ARND 3SM.

FURTHER TO THE NORTH CLOSER TO FRONT, MVFR AND IFR CIGS WILL
DOMINATE. ONLY EXCEPTION MAY BE KELM WHERE CIGS REMAIN ABOVE
1000FT. HOWEVER, IF SKIES COMPLETELY CLEAR, IFR VSBY RESTRICTIONS
WILL BE POSSIBLE BUT THINK MORE LIKELY SCENARIO WILL BE LOW MVFR
DECK FROM APPROACHING RAIN AREA.

REMAINDER OF TERMINALS WILL SEE MAINLY MVFR RESTRICTIONS BY 02Z
WITH CONDITIONS DROPPING TO IFR AFTER MIDNIGHT. EXPECT IFR THROUGH
EARLY-MID MORNING BEFORE CONDITIONS SLOWLY IMPROVE TO MVFR.

WINDS OUT OF THE SOUTHEAST AT KAVP ON SOUTHERN SIDE OF FRONT WITH
NORTHEAST FLOW ELSEWHERE THIS EVENING. WINDS SWITCH AROUND TO THE
SOUTH FROM SOUTH TO NORTH DURING THE OVERNIGHT PERIOD WITH SPEEDS
FROM 5-10KTS EXPECTED.

OUTLOOK...

TUE TO WED...VFR. CHC MVFR IN -SHRA/-TSRA.

WED NGT/THU...MVFR. LIKELY SHRA/CHC TS.

THU NGT...MAINLY VFR.

FRI/FRI NGT...MVFR WITH SCATTERED SHOWERS.

SAT...MAINLY VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 8 AM EDT TUESDAY FOR PAZ038.
NY...FLOOD WATCH UNTIL 8 AM EDT TUESDAY FOR NYZ022>024.
     FLOOD WATCH THROUGH TUESDAY EVENING FOR NYZ009-015>018-036-037.

&&

SYNOPSIS...MLJ/SLI
NEAR TERM...DJP/SLI
SHORT TERM...MLJ
LONG TERM...PVN
AVIATION...PVN
Hazardous weather outlook, Apr 25, 8:19 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT MON APR 25 2011

NYZ025-044>046-055>057-062-270030-
TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
819 PM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ039-040-043-044-047-048-072-270030-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
819 PM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON
AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ022>024-PAZ038-270030-
STEUBEN-SCHUYLER-CHEMUNG-BRADFORD-
819 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON
AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE RAIN THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-036-037-270030-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
819 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON
AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE RAIN THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 25, 9:30 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
930 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             MONTROSE                41.83N  75.88W
04/25/2011  E0.75 INCH       SUSQUEHANNA        PA   PUBLIC

&&

MJN
Special weather statement, Apr 25, 9:31 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
931 PM EDT MON APR 25 2011

NYZ046-057-260215-
DELAWARE NY-OTSEGO NY-
931 PM EDT MON APR 25 2011

...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DELAWARE AND
SOUTHEASTERN OTSEGO COUNTIES...

* AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR SIDNEY CENTER...AND MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NORTH FRANKLIN AND WEST END AT 945 PM EDT...
  EMMONS AND MERIDALE AT 950 PM EDT...
  DAVENPORT CENTER AND COLLIERSVILLE AT 955 PM EDT...
  DAVENPORT AND COOPERSTOWN JCT AT 1000 PM EDT...
  FERGUSONVILLE AND MARYLAND AT 1005 PM EDT...
  SCHENEVUS AND ELK CREEK AT 1010 PM EDT...
  WORCESTER AND WESTFORD AT 1015 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4259 7464 4252 7471 4247 7466 4218 7520
      4232 7535 4275 7471 4267 7463 4263 7463

PVN
Local storm report, Apr 25, 9:35 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
935 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             1 NNW ATHENS            41.96N  76.52W
04/25/2011  M0.75 INCH       BRADFORD           PA   TRAINED SPOTTER

&&

MJN
Local storm report, Apr 25, 9:46 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             NEW MILFORD             41.88N  75.73W
04/25/2011  E1.75 INCH       SUSQUEHANNA        PA   PUBLIC

&&

MJN
Special weather statement, Apr 25, 9:48 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
948 PM EDT MON APR 25 2011

NYZ022-024-055-PAZ038-260245-
BRADFORD PA-CHEMUNG NY-STEUBEN NY-TIOGA NY-
948 PM EDT MON APR 25 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT BRADFORD...SOUTHEASTERN
STEUBEN...SOUTHERN CHEMUNG AND SOUTHERN TIOGA COUNTIES...

* AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  FREQUENT LIGHTNING AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM CATON TO SYLVANIA TO 13 MILES
  SOUTHWEST OF GROVER...AND MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SOUTHPORT AND ELMIRA AT 955 PM EDT...
  LEONA AT 1000 PM EDT...
  WELLSBURG AT 1005 PM EDT...
  LE ROY AT 1010 PM EDT...
  CHEMUNG AT 1015 PM EDT...
  WAVERLY AT 1020 PM EDT...
  ULSTER AT 1025 PM EDT...
  WYSOX AT 1030 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4214 7706 4214 7611 4200 7611 4200 7614
      4200 7615 4165 7612 4165 7620 4155 7622
      4154 7624 4159 7687 4160 7689 4200 7694
      4200 7706

MSE
Local storm report, Apr 25, 9:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
956 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             ATHENS                  41.95N  76.52W
04/25/2011  E0.88 INCH       BRADFORD           PA   PUBLIC

&&

MJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:36 PM EDTSevere Thunderstorm WarningBGMBroome39 min
Apr 25, 8:44 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga61 min
Apr 25, 9:15 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware45 min
Apr 25, 9:31 PM EDTSpecial Weather StatementBGMOtsego44 min
Apr 25, 10:48 PM EDTAreal Flood AdvisoryBGMBroome, Chenango3 hr
Apr 25, 11:57 PM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware, Sullivan3 hr
Apr 26, 1:24 PM EDTSpecial Weather StatementBGMChemung, Schuyler, Seneca, Steuben, Yates66 min
Apr 26, 1:40 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Steuben, Yates65 min
Apr 26, 2:15 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca45 min
Apr 26, 3:13 PM EDTSevere Thunderstorm WarningBGMCayuga, Madison, Onondaga62 min
Apr 26, 3:26 PM EDTSpecial Weather StatementBGMSchuyler49 min
Apr 26, 3:49 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga56 min
Apr 26, 3:54 PM EDTSpecial Weather StatementBGMChemung51 min
Apr 26, 4:10 PM EDTTornado WarningBGMMadison, Oneida35 min
Apr 26, 4:14 PM EDTAreal Flood AdvisoryBGMMadison, Oneida3 hr
Apr 26, 4:30 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga45 min
Apr 26, 4:39 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga51 min
Apr 26, 4:44 PM EDTTornado WarningBGMOneida44 min
Apr 26, 4:51 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Steuben, Yates32 min
Apr 26, 4:56 PM EDTFlash Flood WarningBGMOnondaga6 hr
Apr 26, 5:10 PM EDTFlash Flood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more9 hr
Apr 26, 5:28 PM EDTSevere Thunderstorm WarningBGMTioga22 min
Apr 26, 5:48 PM EDTSpecial Weather StatementBGMCayuga, Schuyler, Seneca, Steuben, Yates57 min
Apr 26, 6:22 PM EDTFlash Flood WarningBGMCayuga5 hr
Apr 26, 6:44 PM EDTSevere Thunderstorm WarningBGMChemung50 min
Apr 26, 7:43 PM EDTSpecial Weather StatementBGMBroome47 min
Apr 25, 8:19 PM EDTSpecial Weather StatementBGMBradford41 min
Apr 25, 9:48 PM EDTSpecial Weather StatementBGMBradford57 min
Apr 25, 11:18 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Susquehanna, Wyoming2 hr
Apr 26, 4:45 PM EDTSpecial Weather StatementBGMBradford60 min
Apr 26, 6:29 PM EDTFlash Flood WarningBGMBradford6 hr
Apr 26, 6:30 PM EDTSpecial Weather StatementBGMBradford45 min
Apr 26, 6:32 PM EDTFlash Flood WarningBGMBradford6 hr

Nearby

Flash Flood Warnings in New York, 2011Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.